| Model Number |
3000 |
| Medical Device Problem Code |
Device Stenosis (4066)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
| Date of Event |
02/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was reported a patient with a 21mm 3000 aortic valve implanted eight (8) years, two (2) months, underwent valve-in-valve procedure due to mixed aortic stenosis and insufficiency.Tavr was successfully performed with a 20mm s3 ultra resilia transcatheter valve.
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.
Event or Problem Description
It was reported a patient with a 21mm 3000 aortic valve implanted eight (8) years, two (2) months, underwent valve-in-valve procedure due to mixed aortic stenosis and insufficiency.Patient presented with heart failure and shortness of breath.Tavr was successfully performed with a 20mm s3 ultra resilia transcatheter valve.Patient is in process of being discharged home.